MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 9X25MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 9X25MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207563
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zipcode (b)(6).
 
Event or Problem Description
It was reported that, during an acl reconstruction, while inserting the biorci screw into the tibial bone tunnel, it broke.Fragments were removed from the patient using tweezers.There was a backup device available.No significant delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The reported 9x25mm biorci screw, used in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site properly.Incorrect screw size to tunnel size.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The reported 9x25mm biorci screw, used in treatment, has been returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 2mm of the distal threads have been broken off and were not returned.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specifications.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site properly.Incorrect screw size to tunnel size.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint records was performed for the reported device lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI 9X25MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9819679
Report Number1219602-2020-00505
Device Sequence Number3068838
Product Code HWC
UDI-Device Identifier03596010426253
UDI-Public03596010426253
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model Number7207563
Device Catalogue Number7207563
Device Lot Number50779636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer02/14/2020
07/02/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/14/2020
07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1